MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Break (1069); Calibration Problem (2890); Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a lung lobectomy, the instrument broke, the adapter did not calibrate and was difficult to load.A new adapter was used to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d4 (serial#, unique identifier (udi) #, g3, h4 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.Visual inspection noted that the rotating ring in the distal end of the adapter was rotated out of position.The firing rod was noted to be retracted proximally beyond home position.The unload switch was not at the home position.An abnormal gap between the proximal cap and adapter body was noted.Functional testing found that the blue unload switch could only be partially depressed.The black release button could not be smoothly actuated.The adapter was then connected to the gen2 adapter black box running gen2 acc software.There were articulation calibration errors in the data saved to the system.The adapter had 29 of 50 procedures remaining.The adapter was connected to an representative clamshell and an representative signia handle running v29.6 software.The device went into emergency retract mode, and the remove reload screen appeared.An representative reload was unable to be attached to the adapter.Visual inspection of the device showed that the rotating ring in the distal end of the adapter was rotated out of position and damaged, and this prevented the loading of a reload.The firing rod was moved off of proximal hardstop using a manual retract tool.The adapter was reconnected to the gen2 adapter black box running gen2 acc software and the strain gauge was responsive.The adapter was disassembled and the rotating ring was found to be broken.The articulation mechanism was found to be moved out of position beyond normal bounds.This was noted to have caused the abnormal gap between the proximal cap and adapter body.Additionally, the difficulty in actuating the black release button was caused by damage to the proximal cap.Due to the damaged rotating ring, further testing of the adapter was unable to be performed.It was reported that the instrument broke and the adapter does not calibrate.The reported issues were confirmed.It was also reported that the device was difficult to load.The reported issue was confirmed.The cause of the damage to the proximal cap could be traced to excessive torquing of the articulation mechanism.The cause of this excessive torque could be traced to the user.This issue can occur if the rotating ring is inadvertently moved out of position by improperly loading the reload.It is important to make sure the load arrow of the reload aligns with the load arrow of the adapter when connecting the reload into the adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open.Reattempt to unload the stapling reload by pressing the reload unload button back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23892436
Report Number1219930-2025-06040
Device Sequence Number4451252
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)240531
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/21/2026
03/17/2026
Initial Report FDA Received Date12/25/2025
Supplement Report FDA Received Date01/28/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown